Alert archive / Iowa / Red Flag Warnings in 2023

Red Flag Warning 4, NWS Des Moines, IA

April 12, 202351 counties in Iowa

NWS Des Moines, IA issued this red flag warning at Apr 12, 2023, 2:20 PM CDT for 51 counties in Iowa. It took effect at Apr 13, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2023, 2:20 PM CDT (19:20 UTC)
In effect from
Apr 13, 2023, 12:00 PM CDT
Expired
Apr 13, 2023, 8:00 PM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2023-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2023-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS83 KDMX 121920
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
220 PM CDT Wed Apr 12 2023

...Critical Fire Weather Conditions Will Continue Across All of 
Iowa this Afternoon and Again on Thursday Afternoon and Evening...

.The combination of low humidity values, very strong 
southwesterly winds, above normal temperatures, and dry fuels will
result in critical and erratic fire conditions across all of 
central Iowa this afternoon and again on Thursday afternoon. Some 
improvement in RH and slightly less wind is expected on Friday. 

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-130330-
/O.UPG.KDMX.FW.A.0004.230413T1700Z-230414T0100Z/
/O.NEW.KDMX.FW.W.0004.230413T1700Z-230414T0100Z/
/O.CON.KDMX.FW.W.0003.000000T0000Z-230413T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-
220 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR 
PORTIONS OF CENTRAL AND NORTHERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect through 8pm CDT tonight and again on
Thursday from noon to 8 PM CDT. The Fire Weather Watch is no 
longer in effect.

* AFFECTED AREA...Portions of Central and Northern Iowa

* WIND...Southwest winds of 20 to 30 mph with gusts of 30 to 40 
  mph.

* HUMIDITY...Dropping to around 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly and
  uncontrollably. Outdoor burning is NOT recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ027-028-037>039-048>050-059>062-071>075-081>086-092>097-130330-
/O.NEW.KDMX.FW.W.0004.230413T1700Z-230414T0100Z/
/O.CON.KDMX.FW.W.0003.000000T0000Z-230413T0100Z/
Butler-Bremer-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-
Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
220 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR 
FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect through 8pm CDT tonight and again on
Thursday from noon to 8 PM CDT. 

* AFFECTED AREA...Portions of Southern and Central Iowa.

* WIND...Southwest at 20 to 30 mph with gusts of 30 to 40 mph.

* HUMIDITY...Dropping to around 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit http://weather.gov/desmoines
5 follow-up statements
342 
WWUS83 KDMX 130137
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
837 PM CDT Wed Apr 12 2023

...Critical Fire Weather Conditions Will Continue Across All of
Central Iowa Thursday Afternoon and Evening...

.The combination of low humidity values, very strong
southwesterly winds, above normal temperatures, and very dry 
fuels will result in critical and erratic fire conditions across 
all of central Iowa again on Thursday afternoon. Some improvement
is expected on Friday with higher relative humidity and slightly 
less wind.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-130945-
/O.CON.KDMX.FW.W.0004.230413T1700Z-230414T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
837 PM CDT Wed Apr 12 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
THURSDAY FOR ALL OF CENTRAL IOWA...

The National Weather Service in Des Moines has issued a Red Flag
Warning, which is in effect Thursday from noon to 8 PM CDT. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...All Central Iowa

* WIND...Southwest winds of 20 to 30 mph with gusts of 30 to 40 
  mph.

* HUMIDITY...Dropping to 20 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and uncontrollably. Outdoor burning is NOT recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit http://weather.gov/desmoines
337 
WWUS83 KDMX 130749
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
249 AM CDT Thu Apr 13 2023

...Critical Fire Weather Conditions Will Continue Across All of
Central Iowa This Afternoon and Early Evening...

.Little change in fire weather conditions is expected from
yesterday. The combination of low humidity values, strong 
southwest winds, well above normal temperatures, and very dry 
fuels will result in critical and erratic fire conditions across 
all of central Iowa again this afternoon. Some improvement is 
expected on Friday with higher relative humidity and slightly less
wind.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-131700-
/O.CON.KDMX.FW.W.0004.230413T1700Z-230414T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
249 AM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR ALL OF CENTRAL IOWA...

* AFFECTED AREA...All Central Iowa

* WIND...Southwest winds of 15 to 30 mph with gusts of 25 to 35  
  mph.

* HUMIDITY...Dropping to 20 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and uncontrollably. Outdoor burning is NOT recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from the National Weather Service visit http://weather.gov/desmoines

Small
804 
WWUS83 KDMX 131643
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
1143 AM CDT Thu Apr 13 2023

...Critical Fire Weather Conditions Will Continue Across All of
Central Iowa This Afternoon and Early Evening...

.Little change in fire weather conditions is expected from
yesterday. The combination of low humidity values, strong
southwest winds, well above normal temperatures, and very dry
fuels will result in critical and erratic fire conditions across
all of central Iowa again this afternoon and evening. Some 
improvement is expected on Friday with higher relative humidity 
and slightly less wind.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140045-
/O.CON.KDMX.FW.W.0004.230413T1700Z-230414T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
1143 AM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR FOR ALL OF CENTRAL IOWA...

* AFFECTED AREA...All Central Iowa

* WIND...Southwest winds of 15 to 30 mph with gusts of 25 to 35 
  mph.

* HUMIDITY...Dropping to 20 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and uncontrollably. Outdoor burning is NOT recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit http://weather.gov/desmoines
472 
WWUS83 KDMX 131929
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
229 PM CDT Thu Apr 13 2023

...Critical Fire Weather Conditions Will Continue across All of 
Central Iowa This Afternoon and Early Evening...

.The combination of low humidity values, strong southwest winds, 
well above normal temperatures and very dry fuels will result in 
critical and erratic fire conditions across all of central Iowa 
this afternoon and evening. Some improvement is expected on 
Friday with higher relative humidity and slightly less wind,
however elevated fire danger will still exist.

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140100-
/O.CON.KDMX.FW.W.0004.000000T0000Z-230414T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
229 PM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR ALL OF CENTRAL IOWA...

* AFFECTED AREA...All Central Iowa

* WIND...Southwest winds of 15 to 30 mph with gusts of 25 to 35 
  mph.

* HUMIDITY...Dropping to 20 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly 
  and uncontrollably. Outdoor burning is NOT recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$


For more information from the National Weather Service visit http://weather.gov/desmoines
212 
WWUS83 KDMX 140113
RFWDMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Des Moines IA
813 PM CDT Thu Apr 13 2023


IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-140215-
/O.EXP.KDMX.FW.W.0004.000000T0000Z-230414T0100Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
813 PM CDT Thu Apr 13 2023

...RED FLAG WARNING HAS EXPIRED FOR THE AREA...

Conditions have improved across the area but an elevated fire 
danger will still persist into Friday despite the Red Flag Warning
having expired.

$$


For more information from the National Weather Service visit http://weather.gov/desmoines

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:46 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 12, 12:46 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1246 PM CDT Wed Apr 12 2023

...Updated for the 18z Aviation Discussion...

.UPDATE...
Issued at 1238 PM CDT Wed Apr 12 2023

Earlier, a Red Flag Warning was expanded for all Iowa counties
for today due to combination of very strong SW winds, very warm
temps, and low RH. Winds are meeting RFW criteria in most
locations already, and RH values as of 1230pm continue to fall,
with some readings below 30% now starting to show up. Expect this
falling RH trend through late afternoon/early evening. Seeing a
few fires continue to pop up on GOES-16 Fire Products as well.

&&

.DISCUSSION.../Today through Tuesday/
Issued at 234 AM CDT Wed Apr 12 2023

Key Messages:

- Red Flag Warning for Critical Fire Weather conditions today,
similar conditions forecast Thursday
- Showers and thunderstorms with cold front late Friday into
Saturday followed by much cooler temperatures

Discussion:

Iowa sits under the peak of the upper level ridge axis, a feature
easily viewed in GOES water vapor imagery early this morning. A
packed pressure gradient and LLJ has helped to keep winds breezy
through the overnight with gusts of 20+ mph still occurring off and
on across the area. As temperatures warm through the morning, what
little temperatures inversion that exists will quickly be eroded and
deep mixing will send gusts near 30 mph this afternoon. As such,
have issued a Red Flag Warning for much of the area where conditions
will result in critical fire weather conditions. Similar conditions
are forecast on Thursday with little change to the pattern. If
anything, winds will become stronger into western Iowa as a trough
approaches from the west and tightens the pressure gradient there.
For now there is a Fire Weather Watch in place, which will likely
see some upgrade to Red Flag Warning later. Both today and the
Thursday headlines match well with the SPC outlined elevated fire
danger areas.

By Friday the western US trough will slide into the midwest, pulling
a cold front across Iowa late in the day. Instability is modest with
higher CAPE south of the area. Still, expect to see thunderstorms
with the frontal passage though any severe risk looks to remain
south of the area. Models have trended slower with this system,
allowing precipitation to linger into Saturday. Cold air advection
behind the front will send temperatures near, and in northern Iowa
below, seasonal averages. Highs through the weekend will remain
in the 50s and 60s with gradual warming expected into next week.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1238 PM CDT Wed Apr 12 2023

VFR conditions will prevail this period at all terminals. Main
aviation concern is strong and gusty southwest winds, with
sustained winds from 15 to 25kts with a few gusts to 35 kts
likely. Sfc winds should gradually subside after sunset, however
an increasing low level jet will again lead to LLWS at all
terminals overnight after 05Z through Thursday morning.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 8 PM CDT this evening for IAZ004>007-
015>017-023>028-033>039-044>050-057>062-070>075-081>086-092>097.

Fire Weather Watch from Thursday afternoon through Thursday
evening for IAZ004>007-015>017-023>026-033>036-044>047-057-058-
070.

&&

UPDATE...Fowle
DISCUSSION...Hagenhoff
AVIATION...Fowle
Hazardous weather outlook, Apr 12, 10:22 AM CDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
1022 AM CDT Wed Apr 12 2023

IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-131530-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Sac-Calhoun-Webster-Hamilton-
Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Cass-
1022 AM CDT Wed Apr 12 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Red Flag Warning is in effect for the area this afternoon.
Refer to the National Weather Service Web site at
weather.gov/desmoines for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Fire Weather Watch is in effect for the area Thursday
afternoon. Refer to the National Weather Service Web site at
weather.gov/desmoines for more details.

Critical fire weather conditions are expected Thursday due to
warm, dry and windy conditions.

Showers and storms return to the forecast late Friday and Friday
night. The severe weather threat appears minimal at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any grass or
wildfires over the next few days would be appreciated.

IAZ027-028-037>039-048>050-059>062-071>075-081>086-092>097-131530-
Butler-Bremer-Hardin-Grundy-Black Hawk-Story-Marshall-Tama-Dallas-
Polk-Jasper-Poweshiek-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
1022 AM CDT Wed Apr 12 2023

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Red Flag Warning is in effect for the area this afternoon.
Refer to the National Weather Service Web site at
weather.gov/desmoines for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Elevated fire weather conditions are expected Thursday due to
warm, dry and windy conditions.

Showers and storms return to the forecast late Friday and
Friday night. The severe weather threat appears minimal at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Reports of any grass or
wildfires over the next few days would be appreciated.

Zogg

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:57 AM CDTFire Weather WatchDMXAudubon, Boone, Calhoun, Carroll, Cass, Cerro Gordo and 16 more11 hr
Apr 12, 2:57 AM CDTRed Flag WarningDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more17 hr

Nearby

Red Flag Warnings in Iowa, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.